| Catalog Number |
1295108D |
| Medical Device Problem Codes |
Defective Component (2292); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/24/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will evaluate.Results are expected soon.
Event or Problem Description
It was reported by the customer "i had an issue with a double lumen picc the other day.The silicone piece the stopper with the wire at the end of the wire port would start to "balloon" when flushed.If flushed hard enough, i imagine it would have ruptured.They did leave the picc in and had no issues.Said only felt a little resistance on insertion." additional information received 4/10/2023: it was reported that there was no present issues or any harm that was evident with the patient.
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of a ballooning t-lock stopper was confirmed; however, the root cause was not identified.The product returned for evaluation was one segment of digital video which depicted a 5fr d/l powerpicc solo catheter.The depicted device included an inlaid stylet with an attached t-lock assembly.The t-lock luer was being accessed with a syringe.The t-lock stopper could be seen to bulge during infusion attempts.Bulging of the t-lock stopper was observed in the submitted video; however, inspection of the video was insufficient to identify the cause.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include flushing against resistance and t-lock damage.
Event or Problem Description